Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 86, NWS Denver/Boulder, CO

June 12, 2010Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 12, 2010, 8:39 PM MDT for Lincoln County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2010, 8:39 PM MDT (02:39 UTC)
Expired
Jun 12, 2010, 9:30 PM MDT
In force
51 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:45 PM MDT, 4 hours 54 minutes earlier.

Area forecast discussion, Jun 12, 3:45 PM MDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
345 PM MDT SAT JUN 12 2010

.SHORT TERM....HYDROLOGY ISSUES RULE THE DAY AS A FLOOD WATCH AND A
COUPLE FLOOD ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF WELD
COUNTY AND THE FRONT RANGE FOOTHILLS. NOT WITHSTANDING SCATTERED
T-STORMS RACING N-NELY ACROSS PORTIONS OF THE I-25 URBAN CORRIDOR
AND ADJACENT PLAINS CONTINUE TO LAY DOWN A FEW TENTHS OF AN INCH OF
RAIN AND SMALL HAIL ACCORDING TO RADAR AND WX SPOTTERS. HIGH COUNTRY
AREAS EARLIER TODAY WERE DEALING WITH RAIN AND SNOW WITH SNOW
REPORTED EARLIER THIS MORNING AS LOW AS 8000 FT MSL AROUND LAKE
GEORGE IN PARK COUNTY. SINCE THEN PRECIPITATION THIS AFTERNOON
ACROSS THE HIGH COUNTRY HAS BEEN SPOTTY AND LIGHT AS THE AREA NOW IN
BETWEEN TWO NOTABLE PRECIP BANDS WRAPPING AROUND THE DEEP UPPER
LEVEL CYCLONE SPINNING OVER NWRN ARIZONA.

DURING THE NEXT 6-12 HOURS...MODELS AGREE IN SLOWLY LIFTING THE
500MB LOW N-NEWRD UP OVER CNTRL UTAH BY 12Z/SUNDAY. AS THIS OCCURS
LOW TO MID-LVL FLOW OVER THE CWFA TURNS PREDOMINANTLY SELY IN
DIRECTION WITH MODEST EASTERLY FLOW IN THE LOWEST LEVELS THIS
EVENING. MODELS SHOW QPF BREAKING OUT PRETTY EVERYWHERE AFTER 00Z
ASSOCIATED WITH BANDED CONVECTION RACING NORTHWARD OVER THE HIGH
COUNTRY...AND  OROGRAPHIC SHOWERS DVLPG EAST OF THE MTNS. 6-HR RAIN
TOTALS PROJECTED FOR THE FRONT RANGE AND POINTS EASTWARD RUN FROM
0.25 TO 0.50 INCH WITH LOCALLY UP TO 0.60 TO 0.75 INCH IN FOOTHILL
AREAS OF BOULDER AND LARIMER COUNTIES ESPLY LARIMER CTY...THIS
EVENING DUE TO A COMBINATION OF UPSLOPE AND EMBEDDED T-STORMS.
SHOULD WE SEE STORMS TRAINING OVER THE FRONT RANGE THIS EVENING AS
HAS BEEN THE CASE WEST OF THE CONTINENTAL DIVIDE TODAY...COULD SEE
STORM TOTALS EVEN HIGHER THAN THESE. HENCE THE FLOOD WATCH WILL
REMAIN IN EFFECT UNTIL LATE TONIGHT. ACROSS THE NORTHEAST CORNER OF
THE STATE NAM...GFS...EC AND SREF SHOW A SECOND QPF MAXIMA WITH
OVERNIGHT TOTALS APPROACHING 0.75 INCH. SATURATED SOILS AND
LOCALIZED FLOODING OUT THERE DURING THE PAST 24 HOURS COULD RESULT
IN MORE FLOODING OUT THAT WAY...AND PERHAPS A FLASH FLOOD WARNING OR
TWO OVERNIGHT. ALSO CAN/T RULE OUT A SVR T-STORM OR TWO...WITH LARGE
HAIL PRINCIPLE THREAT. ALMOST FORGOT TO ADDRESS THE SNOW CHANCES IN
THE HIGH COUNTRY. AT THIS TIME EXPECT SNOW LEVEL TO LOWER AROUND
9000 FEET BY LATE THIS EVENING WITH AREAS ABOVE 10000 FT...MAINLY
ALONG AND EAST OF THE DIVIDE  PICKING UP 2-5 INCHES OF WET SNOW BY
MID-MORNING SUNDAY.

ON SUNDAY...MODELS SHOW THE UPPER LOW OUT WEST FILLING SOME AS IT
TRACKS NORTHEASTWARD ACROSS WYOMING AND NRN COLORADO DURING THE DAY.
AS THE MEAN WIND FLOW WITHIN THE 700-300MB LAYER SHIFTS TO A SWLY
COMPONENT...SFC-700MB WINDS SHIFT TO A GENERAL WLY COMPONENT WHICH
HELPS TO DRY THE ATMOSPHERE ALONG THE FRONT RANGE LATER IN THE DAY.
THEREFORE HAVE LOWERED POPS TO SCATTERED CATEGORY WITHIN THE I-25
URBAN CORRIDOR AND ADJACENT AREAS AFTER LIKELY POPS FOR LIGHT RAIN
AND/OR DRIZZLE AND AREAS OF FOG IN THE MORNING. WHEREAS FARTHER OUT
ON THE PLAINS...AIRMASS EXPECTED TO REMAIN MARGINALLY UNSTABLE
REQUIRING MENTION OF AT LEAST SCATTERED T-STORMS IN THE AFTERNOON.
HIGH TEMPERATURES ON SUNDAY 2-4C WARMER THAN THOSE TODAY WITH
SLIGHTLY MORE SUNSHINE.

.LONG TERM...THE UPPER LOW WILL CONTINUE TO WEAKEN AND LIFT
NORTHEAST INTO WYOMING ON SUNDAY NIGHT AND MONDAY...WHILE THE TAIL
END OF THE TROF WILL BRUSH NRN LATE MONDAY NIGHT AND TUESDAY.
OVERALL TREND WILL BE TO DECREASE SHOWER ACTIVITY AND SLOW WARM UP
IN TEMPERATURES. CURRENT GRIDS REFLECT THIS SO NOT MANY CHANGES
NEEDED THIS TIME AROUND. THE FLOW ALOFT WILL SHIFT MORE
SOUTHWESTERLY AND INCREASE TOWARDS THE MIDDLE OF THE WEEK. THIS WILL
RESULT IN TEMPS A BIT ABOVE NORMAL FOR THIS TIME OF YEAR.
THUNDERSTORM COVERAGE WILL BECOME MORE ISOLATED AS AIRMASS WILL BE
FAIRLY DRY WITH THE SOUTHWEST FLOW. THE NEXT UPPER LEVEL TROF LIFTS
ACROSS THE NORTHERN ROCKY MTN REGION ON THURSDAY...BUT MODELS KEEP
MOST OF THE MOISTURE NORTH OF COLORADO.

&&

.AVIATION...LOW CEILINGS AND VISIBILITIES WILL PREVAIL THROUGH
15Z/SUNDAY WITH LIGHT RAINFALL ACCUMULATIONS EXPECTED. A
THUNDERSTORM OR TWO MAY RACE NORTHWARD OVER DIA AND DENVER METRO
AREA THIS EVENING POSSIBLY PRODUCING SOME SMALL HAIL. OTHERWISE
AFTER LIGHT RAIN AND/OR DRIZZLE AND AREAS OF FOG SUNDAY
MORNING...CONDITIONS SHOULD BEGIN TO IMPROVE IN THE AFTERNOON AS
DRIER AIR MIXES DOWN OFF THE FRONT RANGE.

&&

.HYDROLOGY...HIGH WATERS DUE TO RECENT HEAVY RAINFALL AND THE
ADDITIONAL RAINFALL EXPECTED THIS EVENING COULD SEND WATER LEVELS TO
FLOOD STAGE OF A NUMBER OF SMALL STREAMS AND CREEKS ALONG THE FRONT
RANGE TONIGHT. THE MAIN THREAT FOR MODERATE TO POSSIBLY HEAVY
RAINFALL WILL BE THIS EVENING...MAINLY OF THE FOOTHILLS OF BOULDER
AND LARIMER COUNTIES AND ACROSS THE NORTHEAST CORNER OF THE STATE.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING UNTIL 515 PM FOR
      MORGAN AND EASTERN WELD COUNTIES.
     FLOOD ADVISORY THROUGH TONIGHT FOR EASTERN LARIMER...CENTRAL
      BOULDER AND WEST CENTRAL WELD COUNTIES.
     FLOOD WATCH THROUGH TONIGHT FOR THE NORTHERN FOOTHILLS AND
      NORTHERN PARTS OF THE URBAN CORRIDOR...ZONES 35..38..
      39..42..43.

BAKER/SWE
Hazardous weather outlook, Jun 12, 11:12 AM MDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT SAT JUN 12 2010

COZ030>051-131200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1112 AM MDT SAT JUN 12 2010

...FLOOD WARNING UNTIL 515 PM MDT THIS AFTERNOON FOR SOUTH CENTRAL
WELD COUNTY...
...FLOOD ADVISORY THROUGH TONIGHT EASTERN LARIMER AND WEST CENTRAL
WELD...CENTRAL BOULDER COUNTIES...
...FLOOD WATCH THROUGH TONIGHT FOR LARIMER...WELD...AND BOULDER
COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO STREAM
NORTHWARD OVER THE ENTIRE OUTLOOK AREA TODAY...WITH PRECIPITATION
POSSIBLY FALLING AS A MIX OF RAIN AND SNOW AT ELEVATIONS ROUGHLY
ABOVE 10000 FEET. ABOVE TIMBERLINE A COUPLE INCHES OF WET SNOW MAY
ACCUMULATE BY THIS EVENING. SCATTERED THUNDERSTORMS WEST OF THE
CONTINENTAL DIVIDE...AND ISOLATED THUNDERSTORMS PASSING OVER
SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON MAY PRODUCE
SMALL HAIL AND BRIEF HEAVY RAINFALL. BECAUSE OF THE FAST MOVEMENT OF
SHOWERS AND THUNDERSTORMS...FLOODING RAINFALL IS NOT ANTICIPATED.
HOWEVER...EVEN A QUARTER INCH OF RAIN FALLING ON SATURATED SOILS OR
ON AREAS EXPERIENCING FLOODING LAST EVENING...COULD EXACERBATE THE
FLOOD RISK IN THESE AREA. TONIGHT...LIGHT RAIN IS EXPECTED TO
CONTINUE ON THE PLAINS...HIGH VALLEYS AND IN THE FOOTHILLS...WITH
RAIN AND SNOW IN MOUNTAIN AREAS GENERALLY ABOVE 9000 FEET. FOR THE
FRONT RANGE MOUNTAINS ABOVE 10,500 FEET AS MUCH AS 4 TO 7 INCHES OF
SNOW MAY ACCUMULATE BY SUNDAY MORNING.

A POTENT AND UNSEASONABLY COLD STORM SYSTEM OVER THE EASTERN GREAT
BASIN WILL CONTINUE ITS SLOW EAST-NORTHEASTERLY MARCH ACROSS
COLORADO DURING THE NEXT 24 HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAIN WILL BE LIKELY ON SUNDAY FOR MUCH OF THE FORECAST AREA WITH
SNOW MIXED IN OVER THE MOUNTAINS.   THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS IN THE AFTERNOON FOR MOST AREAS.  CHANCES OF
PRECIPITATION WILL SLOWLY DECREASE SUNDAY NIGHT INTO MONDAY...WITH
ONLY A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS.  DRYER
AND WARMER WEATHER IS EXPECTED FOR THE FORECAST AREA MUCH OF NEXT
WEEK WITH ONLY A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...HOWEVER REPORTS OF
HEAVY RAIN OR FLOODING WOULD BE APPRECIATED.

BAKER/SWE

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:34 PM MDTRiver Flood WarningBOUWeld14 hr
Jun 12, 7:34 PM MDTRiver Flood WarningBOUWeld28 hr
Jun 12, 8:00 PM MDTRiver Flood AdvisoryBOUMorgan7 days
Jun 13, 10:12 AM MDTAreal Flood AdvisoryBOUBoulder5 hr
Jun 13, 12:07 PM MDTRiver Flood AdvisoryBOUJackson47 hr
Jun 13, 12:07 PM MDTRiver Flood AdvisoryBOUMorgan8 days

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.